MAUDE Adverse Event Report: MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER

MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER
Model Number D40105007
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Patient with history of diabetes mellitus, hypertension, progressive dyspnea, and pleural effusion was admitted for an ultrasound-guided thoracentesis.When opening the m-drain 5f x 7 cm centesis catheter, health care provider(s) noticed there was a 10 cm needle in the 7 cm sheath.Another device was opened with the same issue where the needle was too long.Both m-drain centesis catheter had the same lot number.This equipment was not used on the patient as the technologist and pa noticed the malfunction.

Brand Name
M-DRAIN CENTESIS CATHETER
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERMAID MEDICAL A/S
144 research drive
hampton VA 23666
MDR Report Key11938063
Report Number11938063
Device Sequence Number17031963
Product Code GCB
UDI-Device Identifier15711055001981
UDI-Public(01)15711055001981(17)260121(10)P001510
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/24/2021
Report Date (Section F) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD40105007
Device Catalogue NumberD40105007
Device Lot NumberP001510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/04/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2021
Patient Sequence Number1
Patient Weight160
Date Report Sent to FDA05/24/2021